Forty years of azathioprine and sunlight

I have suffered with Crohns Disease for nearly 40 years now. Back then the only treatments available were steroids so when my consultant told me he was trying me on a new drug that would allow me to reduce my Prednisolone I was very excited. I started on Azathioprine and indeed remained on it for many, many years and apart from 4 operations along the way I was fine. Unfortunately, it is only now that the side effects from this are beginning to show themselves. When I was younger I used to be a sun worshiper and enjoyed many Mediterranean holidays. I wish that someone had told me that if you combine this with taking Azathioprine it would ruin my skin and lead to all sorts of problems including skin cancer!

So the moral of the tale is if you are prescribed Azathioprine – stay out of the sun or protect your skin with Factor 50!

BSSCII

BSSCII gratefully acknowledge support from the British Association of Dermatologists which has supported this website

Links

Disclaimer: This website is not able to respond to enquiries from individuals about their skin complaints.
© Copyright 2016 BSSCII All Rights Reserved | Sitemap